Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

A classification of irreducible admissible mod $ p$ representations of $ p$-adic reductive groups


Authors: N. Abe, G. Henniart, F. Herzig and M.-F. Vignéras
Journal: J. Amer. Math. Soc. 30 (2017), 495-559
MSC (2010): Primary 22E50
DOI: https://doi.org/10.1090/jams/862
Published electronically: June 14, 2016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a locally compact non-archimedean field, $ p$ its residue characteristic, and $ \textbf {G}$ a connected reductive group over $ F$. Let $ C$ be an algebraically closed field of characteristic $ p$. We give a complete classification of irreducible admissible $ C$-representations of $ G=\mathbf {G}(F)$, in terms of supercuspidal $ C$-representations of the Levi subgroups of $ G$, and parabolic induction. Thus we push to their natural conclusion the ideas of the third author, who treated the case $ \mathbf {G}=\mathrm {GL}_m$, as further expanded by the first author, who treated split groups $ \mathbf {G}$. As in the split case, we first get a classification in terms of supersingular representations of Levi subgroups, and as a consequence show that supersingularity is the same as supercuspidality.


References [Enhancements On Off] (What's this?)

  • [Abd] Ramla Abdellatif, Classification des représentations modulo $ p$ de $ {\rm SL}(2,F)$, Bull. Soc. Math. France 142 (2014), no. 3, 537-589 (French, with English and French summaries). MR 3295722
  • [Abe] Noriyuki Abe, On a classification of irreducible admissible modulo $ p$ representations of a $ p$-adic split reductive group, Compos. Math. 149 (2013), no. 12, 2139-2168. MR 3143708, https://doi.org/10.1112/S0010437X13007379
  • [BL1] L. Barthel and R. Livné, Irreducible modular representations of $ {\rm GL}_2$ of a local field, Duke Math. J. 75 (1994), no. 2, 261-292. MR 1290194, https://doi.org/10.1215/S0012-7094-94-07508-X
  • [BL2] L. Barthel and R. Livné, Modular representations of $ {\rm GL}_2$ of a local field: the ordinary, unramified case, J. Number Theory 55 (1995), no. 1, 1-27. MR 1361556, https://doi.org/10.1006/jnth.1995.1124
  • [BZ] I. N. Bernstein and A. V. Zelevinsky, Induced representations of reductive $ {\mathfrak{p}}$-adic groups. I, Ann. Sci. Éc. Norm. Supér. (4) 10 (1977), no. 4, 441-472. MR 0579172
  • [Bo] Armand Borel, Linear algebraic groups, 2nd ed., Graduate Texts in Mathematics, vol. 126, Springer-Verlag, New York, 1991. MR 1102012
  • [BoT] Armand Borel and Jacques Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55-150 (French). MR 0207712
  • [Bk] N. BOURBAKI. Elements of Mathematics. Chapters 4-6: Lie groups and Lie algebras, Springer-Verlag, Berlin, 2002 (Translated from the 1968 French original by Andrew Pressley).
  • [Br] Christophe Breuil, Sur quelques représentations modulaires et $ p$-adiques de $ {\rm GL}_2(\mathbf {Q}_p)$. I, Composit. Math. 138 (2003), no. 2, 165-188 (French, with English summary). MR 2018825, https://doi.org/10.1023/A:1026191928449
  • [BT1] F. Bruhat and J. Tits, Groupes réductifs sur un corps local, Inst. Hautes Études Sci. Publ. Math. 41 (1972), 5-251 (French). MR 0327923
  • [BT2] F. Bruhat and J. Tits, Groupes réductifs sur un corps local. II. Schémas en groupes. Existence d'une donnée radicielle valuée, Inst. Hautes Études Sci. Publ. Math. 60 (1984), 197-376 (French). MR 756316
  • [CE] Marc Cabanes and Michel Enguehard, Representation theory of finite reductive groups, New Mathematical Monographs, vol. 1, Cambridge University Press, Cambridge, 2004. MR 2057756
  • [Che] Chuangxun Cheng, Mod $ p$ representations of $ SL_2(\mathbb{Q}_p)$, J. Number Theory 133 (2013), no. 4, 1312-1330. MR 3004002, https://doi.org/10.1016/j.jnt.2012.09.010
  • [Deo] Vinay V. Deodhar, Some characterizations of Bruhat ordering on a Coxeter group and determination of the relative Möbius function, Invent. Math. 39 (1977), no. 2, 187-198. MR 0435249
  • [Eme] Matthew Emerton, Ordinary parts of admissible representations of $ p$-adic reductive groups I. Definition and first properties, Astérisque 331 (2010), 355-402 (English, with English and French summaries). MR 2667882
  • [GK1] Elmar Grosse-Klönne, On special representations of $ p$-adic reductive groups, Duke Math. J. 163 (2014), no. 12, 2179-2216. MR 3263032, https://doi.org/10.1215/00127094-2785697
  • [GK2] Elmar Große-Klönne, On the universal module of $ p$-adic spherical Hecke algebras, Amer. J. Math. 136 (2014), no. 3, 599-652. MR 3214272, https://doi.org/10.1353/ajm.2014.0019
  • [Hn] Guy Henniart, Sur les représentations modulo $ p$ de groupes réductifs $ p$-adiques, Automorphic forms and $ L$-functions II. Local aspects, Contemp. Math., vol. 489, Amer. Math. Soc., Providence, RI, 2009, pp. 41-55 (French, with English and French summaries). MR 2533002, https://doi.org/10.1090/conm/489/09546
  • [HV1] Guy Henniart and Marie-France Vignéras, A Satake isomorphism for representations modulo $ p$ of reductive groups over local fields, J. Reine Angew. Math. 701 (2015), 33-75. MR 3331726, https://doi.org/10.1515/crelle-2013-0021
  • [HV2] Guy Henniart and Marie-France Vigneras, Comparison of compact induction with parabolic induction, Pacific J. Math. 260 (2012), no. 2, 457-495. MR 3001801, https://doi.org/10.2140/pjm.2012.260.457
  • [He1] Florian Herzig, A Satake isomorphism in characteristic $ p$, Compos. Math. 147 (2011), no. 1, 263-283. MR 2771132, https://doi.org/10.1112/S0010437X10004951
  • [He2] Florian Herzig, The classification of irreducible admissible mod $ p$ representations of a $ p$-adic $ {\rm GL}_n$, Invent. Math. 186 (2011), no. 2, 373-434. MR 2845621, https://doi.org/10.1007/s00222-011-0321-z
  • [Kot] Robert E. Kottwitz, Isocrystals with additional structure. II, Composit. Math. 109 (1997), no. 3, 255-339. MR 1485921, https://doi.org/10.1023/A:1000102604688
  • [Ko] K. KOZIOL. A Classification of the Irreducible mod-$ p$ Representations of $ U(1,1)(\mathbb{Q}_{p^2}/\mathbb{Q}_p)$. Ann. Inst. Fourier 66 (2016), no. 4, 1545-1582.
  • [KX] Karol Kozioł and Peng Xu, Hecke modules and supersingular representations of $ {\rm U}(2,1)$, Represent. Theory 19 (2015), 56-93. MR 3321473, https://doi.org/10.1090/S1088-4165-2015-00462-5
  • [Ly1] Tony Ly, Représentations de Steinberg modulo $ p$ pour un groupe réductif sur un corps local, Pacific J. Math. 277 (2015), no. 2, 425-462 (French, with English and French summaries). MR 3402357, https://doi.org/10.2140/pjm.2015.277.425
  • [Ly2] Tony Ly, Des représentations modulo $ p$ de $ {\rm GL}(2,D)$, $ D$ algèbre à division sur un corps local, J. Number Theory 151 (2015), 54-106 (French, with English summary). MR 3314202, https://doi.org/10.1016/j.jnt.2014.12.013
  • [Ly3] T. LY. Représentations modulo $ p$ de $ \mathrm {GL}(m,D)$, $ D$ algèbre à division sur un corps local, Thèse. 2013. ArXiv 1409.4686v1 [math.RT].
  • [MS] Alberto Mínguez and Vincent Sécherre, Représentations lisses modulo $ \ell $ de $ {\rm GL}_m({D})$, Duke Math. J. 163 (2014), no. 4, 795-887 (French, with English and French summaries). MR 3178433, https://doi.org/10.1215/00127094-2430025
  • [MZ] Deane Montgomery and Leo Zippin, Topological transformation groups, Robert E. Krieger Publishing Co., Huntington, N.Y., 1974. Reprint of the 1955 original. MR 0379739
  • [Oll1] Rachel Ollivier, Parabolic induction and Hecke modules in characteristic $ p$ for $ p$-adic $ {\rm GL}_n$, Algebra Number Theory 4 (2010), no. 6, 701-742. MR 2728487, https://doi.org/10.2140/ant.2010.4.701
  • [Oll2] Rachel Ollivier, An inverse Satake isomorphism in characteristic $ p$, Selecta Math. (N.S.) 21 (2015), no. 3, 727-761. MR 3366919, https://doi.org/10.1007/s00029-014-0157-7
  • [PlR] Vladimir Platonov and Andrei Rapinchuk, Algebraic groups and number theory, Pure and Applied Mathematics, vol. 139, Academic Press, Inc., Boston, MA, 1994. Translated from the 1991 Russian original by Rachel Rowen. MR 1278263
  • [PrR] Gopal Prasad and M. S. Raghunathan, On the Kneser-Tits problem, Comment. Math. Helv. 60 (1985), no. 1, 107-121. MR 787664, https://doi.org/10.1007/BF02567402
  • [SGA3] Schémas en groupes, Tome III, Structure des schémas en groupes réductifs, Documents mathématiques 8, Société Mathématique de France, 2011.
  • [Ti] J. Tits, Reductive groups over local fields, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 29-69. MR 546588
  • [Vig1] Marie-France Vignéras, Représentations irréductibles de $ {\rm GL}(2,F)$ modulo $ p$, $ L$-functions and Galois representations, London Math. Soc. Lecture Note Ser., vol. 320, Cambridge Univ. Press, Cambridge, 2007, pp. 548-563 (French, with English summary). MR 2392364, https://doi.org/10.1017/CBO9780511721267.015
  • [Vig2] M.-F. VIGNéRAS. The right adjoint of the parabolic induction, in Arbeitstagung Bonn 2013: In Memory of Friedrich Hirzebruch. To appear in Progress in Math.
  • [Vig3] Marie-France Vigneras, The pro-$ p$-Iwahori Hecke algebra of a reductive $ p$-adic group I, Compos. Math. 152 (2016), no. 4, 693-753. MR 3484112, https://doi.org/10.1112/S0010437X15007666
  • [Ze] A. V. Zelevinsky, Induced representations of reductive $ {\mathfrak{p}}$-adic groups. II. On irreducible representations of $ {\rm GL}(n)$, Ann. Sci. Éc. Norm. Supér. (4) 13 (1980), no. 2, 165-210. MR 584084

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 22E50

Retrieve articles in all journals with MSC (2010): 22E50


Additional Information

N. Abe
Affiliation: Creative Research Institution (CRIS), Hokkaido University, N21, W10, Kita-ku, Sapporo, Hokkaido 001-0021, Japan
Email: abenori@math.sci.hokudai.ac.jp

G. Henniart
Affiliation: Laboratoire de Mathématiques d’Orsay, Université de Paris-Sud, Orsay cedex F-91405, France; CNRS, Orsay cedex F-91405, France
Email: Guy.Henniart@math.u-psud.fr

F. Herzig
Affiliation: Department of Mathematics, University of Toronto, 40 St. George Street, Room 6290, Toronto, Ontario M5S 2E4, Canada
Email: herzig@math.toronto.edu

M.-F. Vignéras
Affiliation: Institut de Mathématiques de Jussieu, 175 rue du Chevaleret, Paris 75013, France
Email: vigneras@math.jussieu.fr

DOI: https://doi.org/10.1090/jams/862
Keywords: Modulo $p$ representations, reductive groups, admissible, supercuspidal, supersingular
Received by editor(s): December 6, 2014
Received by editor(s) in revised form: January 23, 2016, and May 3, 2016
Published electronically: June 14, 2016
Additional Notes: The first author was supported by JSPS KAKENHI Grant 26707001.
The third author was partially supported by a Sloan Fellowship and an NSERC grant.
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society